I am a 54 year old Asian Pacific Male from India highly addicted to chewing tobacco habit
I am suffering from High Blood Pressure (130-140/90-95), Excessive Heart beats (95-100) and borderline Diabetes (100-135). I have been prescribed (from last about 2 years):
Ramipril 5 mg once daily (Altace)
Simvastatin 20 mg Once daily (Zocor)
Metoprolol Succ er 50 mg tasan Once daily (Toprol)
Ecotrin 81 mg Once daily (ASPIRIN)
I additionally take Centrum Vitamins
Of late I have observed that I am lacking general focus and concentration (like my brain goes to sleep). I feel mental tiredness. I have to tell my brain to be alert when I make mistakes counting money bills etc.
I have a suspicion that this is due to the side effect of one or more of the above drugs. Is it true? Is it possible? What is the best course of remedy I should pursue?
You need to stop the chew habbit ! and change diet - so you can get on track !
With all blood pressure Medications, you will get tons of Side effects ! Toprol is one Nasty medication, that packs a punch ! I was on it for over 6.5 years straight ! it was
bad !! Zocor is for lowering cholesteral down - however it too has bad side effects..
combined you must be in a living hell !
the daily Confusion , and focus and not being Alert - is a toprol side effect for sure !
Hows your Hair.. has it thinned out yet ? and have you Gained any Waight yet ?
I think its best if you want to persue something of change.
to kick the chew habbit first.. and then see your doctor and have him or her change the meds , to something you can tollerate ! and you can try Omega 3 oils (fish oil ) for
cholestroal lowering , its a bit slower acting -but it works well. plus its natural and you want have any side effects from it.
also wih Toprol you must ween off it slow.. even at 50mg per day useage
your doctor should help you on this !
"Of late I have observed that I am lacking general focus and concentration (like my brain goes to sleep). I feel mental tiredness. I have to tell my brain to be alert when I make mistakes counting money bills etc."
This sounds more like chronic heart failure to me, nicotine is the worst thing for it. My doc would add a diruetic to what you are taking and go for 130/80 pressure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.